Alert archive / Kentucky / Flash Flood Warnings in 2013
Flash Flood Warning 19, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 5, 2013, 7:44 PM CDT for Adair County, Green County, Taylor County, Kentucky. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2013, 7:44 PM CDT (00:44 UTC)
- Expired
- Jul 5, 2013, 10:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adair County, KY, Green County, KY, Taylor County, KY
The radar
The Louisville radar (KLVX), 94 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 7:51 PM CDT | FLOOD | 5 Ene Exie, KY | HAD A REPORT OF WATER ON COLUMBIA HIGHWAY SOUTHEAST OF GRESHAM |
| Jul 5, 7:53 PM CDT | FLASH FLOOD | Campbellsville, KY | WATER OVER THE ROAD AT BROADWAY AND LEBANON AVE IN DOWNTOWN CAMPBELLSVILLE. MULTIPLE COUNTY ROADS IMPASSABLE INCLUDING MEADOW CREEK RD AT ELMORE RD AND DAVIS RD AT BRIDGE. |
| Jul 5, 9:12 PM CDT | HEAVY RAIN 2.35 | Campbellsville, KY | 2.35 INCHES OF RAIN FELL IN A TWO HOUR PERIOD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1038 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
350 WGUS53 KLMK 060044 FFWLMK KYC001-087-217-060345- /O.NEW.KLMK.FF.W.0019.130706T0044Z-130706T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 844 PM EDT FRI JUL 5 2013 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY... SOUTHEASTERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY... CENTRAL TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 1145 PM EDT/1045 PM CDT/ * AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE...CAMPBELLSVILLE... IN ADDITION...COBURG...TAYLOR COUNTY AIRPORT AND WRIGHTS ARE INCLUDED IN THIS FLASH FLOOD WARNING. FLASH FLOOD PRONE AREAS IN THIS WARNING... TRACE FORK CREEK OVERFLOWS ONTO PALESTINE ROAD. LITTLE MEADOW CREEK OVERFLOWS ONTO DAVIS ROAD. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR REPORT USING HASHTAG L...M...K...SPOTTER. && LAT...LON 3711 8553 3745 8540 3742 8525 3709 8537 $$ RJS
2 follow-up statements
926 WGUS73 KLMK 060104 FFSLMK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 904 PM EDT FRI JUL 5 2013 KYC001-087-217-060345- /O.CON.KLMK.FF.W.0019.000000T0000Z-130706T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TAYLOR KY-ADAIR KY-GREEN KY- 904 PM EDT FRI JUL 5 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT/1045 PM CDT/ FOR SOUTHEASTERN GREEN...WESTERN ADAIR AND CENTRAL TAYLOR COUNTIES... AT 856 PM EDT...TRAINED WEATHER SPOTTERS REPORTED MULTIPLE ROADS WITH LANE CLOSURES IN CAMPBELLSVILLE AS WELL SURROUNDING COUNTY ROADS. * LOCATIONS IMPACTED INCLUDE... CAMPBELLSVILLE... IN ADDITION...TAYLOR COUNTY AIRPORT...WRIGHTS AND WHITEWOOD ARE INCLUDED IN THIS FLASH FLOOD WARNING. FLASH FLOOD PRONE AREAS IN THIS WARNING... TRACE FORK CREEK OVERFLOWS ONTO PALESTINE ROAD. LITTLE MEADOW CREEK OVERFLOWS ONTO DAVIS ROAD. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR REPORT USING HASHTAG L...M...K...SPOTTER. && LAT...LON 3711 8553 3745 8540 3742 8525 3709 8537 $$ RJS
268 WGUS73 KLMK 060219 FFSLMK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1019 PM EDT FRI JUL 5 2013 KYC001-087-217-060345- /O.CON.KLMK.FF.W.0019.000000T0000Z-130706T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TAYLOR KY-ADAIR KY-GREEN KY- 1019 PM EDT FRI JUL 5 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT/1045 PM CDT/ FOR SOUTHEASTERN GREEN...WESTERN ADAIR AND CENTRAL TAYLOR COUNTIES... AT 1012 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. RADAR ESTIMATES ALONG WITH OBSERVATIONS IN THE AREA INDICATE THAT AS MUCH AS TWO TO FOUR INCHES OF RAIN FELL ALONG A THIN LINE FROM NEAR GRESHAM IN SOUTHEAST GREEN COUNTY TO NEAR HOBSON IN NORTHERN TAYLOR COUNTY. NUMEROUS ROAD CLOSURES CONTINUE IN CAMPBELLSVILLE AND SURROUNDING COUNTY ROADS. * LOCATIONS IMPACTED INCLUDE... CAMPBELLSVILLE... IN ADDITION...TAYLOR COUNTY AIRPORT...WRIGHTS AND WHITEWOOD ARE INCLUDED IN THIS FLASH FLOOD WARNING. FLASH FLOOD PRONE AREAS IN THIS WARNING... TRACE FORK CREEK OVERFLOWS ONTO PALESTINE ROAD. LITTLE MEADOW CREEK OVERFLOWS ONTO DAVIS ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR REPORT USING HASHTAG L...M...K...SPOTTER. && LAT...LON 3711 8553 3745 8540 3742 8525 3709 8537 $$ RJS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 5:52 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 5, 5:52 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
652 PM EDT FRI JUL 05 2013
...Updated Aviation Discussion...
.FORECAST UPDATE...
Issued at 615 PM EDT Fri Jul 5 2013
The area of showers and thunderstorms that has developed across the
region continues to push north across the forecast area this
afternoon. Did a quick update to raise pops to likely further north
across central Kentucky. Areas may see a bit of a break in the
precip after this wave moves through. However, the next one is then
expected to move in overnight.
&&
.SHORT TERM (Now through Saturday Night)...
Issued at 344 PM EDT Fri Jul 5 2013
In the short term, the clouds have thinned out a bit across central
Kentucky. The combination of strong solar insolation combined with
differential heating has led to the development of scattered
convection. Over the next few hours, the best chances of convection
will be across south-central Kentucky...mainly along and south of
the Cumberland Parkway. Additional convection will also affect the
Lake Cumberland region and points north and east along our border
region with WFO JKL. Temperatures have responded to the solar
insolation with readings jumping into the upper 70s to the lower 80s
in the west. Temperatures in the east are still in the 70s due to
the cloud cover and rainfall. Not expecting much change in
temperatures through the afternoon...maybe a degree or two before
temperatures start their diurnal trend downward.
For tonight, the models continue to suggest that a mid-level
vorticity maximum will lift northward into central Kentucky
overnight. This feature, combined with plenty of moisture is
expected to result in more widespread showers developing across the
region. Some embedded thunderstorms will be possible, but for the
most part, moderate to heavy rain looks to be the more dominant mode
of precipitation. The models are a little different in their
placement of the heavy rainfall axis. We have opted to split the
differences between the NAM and GFS and go closer to the HPC axis
which mainly impact our eastern half of the forecast area...mainly
east of line from Bowling Green to New Castle KY. In this region
1-2 inches of rainfall will be possible overnight. Overnight lows
look to cool into the upper 60s to around 70.
For Saturday, we are expecting a brief lull in the precipitation
during the morning hours as the upper wave lifts on off to the
northeast. This will give most of our region a chance to dry out
for a little bit. However, more scattered convection is likely to
develop during the afternoon and evening hours...mainly across the
eastern half of our area. A secondary wave looks to impact the
region Saturday night and into early Sunday. This wave may track a
little more west of tonight's wave which would place the heavy
rainfall axis closer to the I-65 corridor. Another round of 1-2
inches of rainfall will be possible. Highs on Saturday will be
below normal with readings in the upper 70s. Overnight lows look to
drop back into the upper 60s. Once again.
Total QPF through this time period looks to be in the 2-4 inch
range. Isolated amounts of 5-6 inches are not out of the question
in some areas...depending on where the heavy axis of precipitation
sets up and if we have significant training of storms over certain
areas. More details of the hydrologic impacts can be found in the
Hydrology section below.
.LONG TERM (Sunday through Friday)...
Issued at 300 PM EDT Fri Jul 5 2013
The massive Bermuda high that is parked across the eastern CONUS
will finally break down during the latter half of the weekend. This
will allow the cut-off upper low that is currently positioned across
the middle Mississippi Valley to track eastward, moving directly
over the Ohio River Sunday and Sunday night. As it does so, the
upper energy combined with the stout moisture plume ahead of it,
will generate one more moderate to heavy rainfall event Sunday
morning, mainly across our eastern CWA. Steady rain chances will
decrease through the day Sunday as the upper low shifts east, with a
fairly quiet Sunday night expected. High temperatures Sunday will be
in the lower 80s, with overnight lows in the upper 60s to lower 70s.
Quasi-zonal flow aloft will set up behind the departed upper low
from Monday through Wednesday, before an upper-level wave and
surface frontal boundary push through the forecast area late
Wednesday night and Thursday. Diurnal convection will be possible
each afternoon Monday through Wednesday, with the best coverage
being Wednesday, ahead of the front. Shower and thunderstorm chances
will increase Wednesday night through Thursday, with chances
shifting from our northwest to southeast through that time period.
Precipitation chances appear to taper off Thursday evening, with
generally dry conditions expected Friday. There could be some
development across the higher terrain to our southeast and across
portions of Tennessee Friday afternoon, but will leave Friday dry
for our CWA at this time. Northwest flow aloft will set up for
Friday, with a drier air mass working into the Ohio Valley.
As for temperatures, warm and humid conditions will return Monday
through Wednesday. Afternoon high temperatures in the mid and upper
80s will be common, but the humidity from recent rainfall will make
it feel like low to middle 90s. Overnight lows will have a tough
time dropping too far below 70 degrees. High temperatures Thursday
should range from the middle 80s across the northwest (where sun
should break out behind the front) to lower 80s across the southeast
(where the clouds and precip will be located with the front). Will
likely see a return to CWA-wide solid middle 80s for Friday. The one
thing that should be noticed Friday is the lower humidity on
northwest winds.
&&
.AVIATION (00Z TAF Update)...
Issued at 650 PM EDT Fri Jul 5 2013
A couple of rounds of showers and thunderstorms are expected this
TAF period as multiple disturbance pass over the area. Current
showers affecting the terminals may wane a bit over the next couple
of hours. However, they will continue to bring off and on MVFR
ceilings and visibilities.
Another upper level disturbance will bring a second round of
enhanced precipitation to the region after 04-06Z tonight. Ceilings
are expected to decrease to MVFR/IFR with this second round and stay
that way through at least mid morning. Though some thunderstorms may
be embedded in this precip, think chances are small enough to keep
it out of the TAFs at this time. Winds will remain out of the south
overnight around 5-7 knots.
For tomorrow it looks like the area should see a lull in the
precipitation late morning through the afternoon, though scattered
showers and thunderstorms may remain possible. For now will allow
cigs to raise to high end MVFR/low end VFR tomorrow afternoon. Winds
will pick up out of the south to around 10 knots tomorrow.
&&
.HYDROLOGY...
Issued at 315 PM EDT Fri Jul 5 2013
No changes to the current flood watch through Sunday morning. While
rainfall has not been as widespread today, some areas have picked up
some good rainfall again...mainly across the Bluegrass region.
Additional showers and storms are starting to fire up this
afternoon. Some thunderstorms are developing which will be capable
producing torrential rainfall and leading to potential flash
flooding. Of more concern is the latest model consensus which is in
good agreement with another mid-level wave passing through the
region tonight. This will bring the potential for 1-2 inches across
much of central Kentucky. A lull in the precipitation is expected
during the day on Saturday...but another wave looks to push into the
region Saturday night and Sunday bringing yet another round of 1-2
inch rainfall to area. This rainfall combined with what has already
fallen over the last week will lead to hydrologic problems across
the region.
In general, we are facing two types of flooding issues. The first
will be flash flooding due to thunderstorms, and then more
widespread flooding due to persistent rainfall expected through the
period. Pretty much all the ingredients for a hydrologic event are
here. We have precipitable waters up near 2 inches, nearly
complete saturation in the low-levels and a low shear profile. This
will support low-centroid, highly efficient convection. Latest
forecast guidance suggests a total of 2-4 inches of rainfall through
Sunday morning. Isolated amounts of 5-6 inches will be
possible...especially where the heavy rainfall axis sets up or if
cells train over the same areas.
Deterministic and ensemble QPF river forecast guidance suggests that
we will see flooding on the Licking River basin, Green River and the
Rolling Fork River. It appears that the heavy rainfall will spare
the Salt River basin at this time. The Kentucky River basin looks
to be able to handle the current amount of QPF that is forecast, but
I suspect that if we see 5-6 inch rainfall in parts of the basin
that we may see flooding develop on that basin later this weekend.
Historically, flooding on the Rolling Fork basin is very rare in
July. Historical records show the last time of flooding on the
Rolling Fork at Boston, KY in a July was in 1967. Just goes to show
how anomalous this pattern is for July.
Persons living near creeks, streams, and typical flood prone areas
should keep abreast of water levels and be prepared to take action
if water starts to rise or if warnings are issued.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KYZ027>029-033>043-
045>049-053>057-061>067-070>078-081-082.
Update...........EER
Short Term.......MJ
Long Term........MJP
Aviation.........EER
Hydrology........MJHazardous weather outlook, Jul 5, 2:53 PM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 353 PM EDT FRI JUL 5 2013 INZ076>079-083-084-089>092-KYZ023>026-030>032-062000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LOUISVILLE...LA GRANGE...BEDFORD 353 PM EDT FRI JUL 5 2013 /253 PM CDT FRI JUL 5 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND PORTIONS OF NORTH-CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL AND LIGHTNING WOULD BE THE MAIN THREAT FROM THESE STORMS. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE LIKELY LATE TONIGHT AS ANOTHER WEATHER DISTURBANCE MOVES THROUGH THE REGION. ONCE AGAIN LOCALLY HEAVY RAIN WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED STORMS WILL REMAIN IN THE FORECAST RIGHT THROUGH NEXT THURSDAY. THE MAIN THREATS FROM THESE STORMS WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ027>029-033>043-045>049-053>057-061>067-070>078-081-082-062000- GRAYSON KY-HARDIN KY-BULLITT KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...NEW CASTLE...SHELBYVILLE... FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG... VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND... MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 353 PM EDT FRI JUL 5 2013 /253 PM CDT FRI JUL 5 2013/ ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL AND SOUTH-CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING. HEAVY RAINFALL AND LIGHTNING WILL BE THE MAIN WEATHER THREATS FROM THIS ACTIVITY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE LIKELY LATE TONIGHT AS ANOTHER WEATHER DISTURBANCE MOVES THROUGH THE REGION. ONCE AGAIN LOCALLY HEAVY RAIN WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED STORMS WILL REMAIN IN THE FORECAST RIGHT THROUGH NEXT THURSDAY. THE MAIN THREATS FROM THESE STORMS WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE THROUGH SUNDAY MORNING. THIS AMOUNT OF RAIN COMBINED WITH WHAT HAS ALREADY FALLEN IN THE LAST WEEK WILL LEAD TO FLOODING PROBLEMS IN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. MJ/MJP
In the hours before
Local storm report, Jul 5, 3:50 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
450 PM EDT FRI JUL 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLOOD 3 SE BEAUMONT 36.84N 85.59W
07/05/2013 METCALFE KY EMERGENCY MNGR
WATER OVER HWY 90 MAKING THE ROAD INPASSABLE
&&
EVENT NUMBER LMK1300342
RLLocal storm report, Jul 5, 4:09 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
509 PM EDT FRI JUL 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM FLOOD 4 E SCOTTSVILLE 36.75N 86.12W
07/05/2013 ALLEN KY EMERGENCY MNGR
HOLLAND ROAD EAST OF SCOTTSVILLE IMPASSABLE
&&
EVENT NUMBER LMK1300343
RLLocal storm report, Jul 5, 5:54 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
654 PM EDT FRI JUL 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM FLOOD AUSTIN 36.82N 86.02W
07/05/2013 BARREN KY TRAINED SPOTTER
REPORTED VERY HEAVY RAIN WITH DITCHES OVER FLOWING INTO
ROADWAYS
&&
EVENT NUMBER LMK1300344
RJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:09 PM CDT | Areal Flood Advisory | LMK | Adair, Casey, Cumberland, Green, Metcalfe, Monroe and 2 more | 2 hr |
| Jul 5, 7:17 PM CDT | Areal Flood Advisory | LMK | Allen, Barren, Simpson | 118 min |
| Jul 5, 8:11 PM CDT | Areal Flood Advisory | LMK | Marion | 3 hr |
| Jul 5, 8:39 PM CDT | Special Weather Statement | LMK | Logan | 46 min |
| Jul 5, 8:52 PM CDT | Flash Flood Warning | LMK | Marion, Taylor | 3 hr |
| Jul 5, 9:06 PM CDT | Areal Flood Advisory | LMK | Logan | 3 hr |
| Jul 5, 9:28 PM CDT | Flash Flood Warning | LMK | Logan | 4 hr |
| Jul 5, 10:37 PM CDT | Areal Flood Warning | LMK | Adair, Green, Marion, Taylor | 4 hr |
| Jul 5, 10:40 PM CDT | Areal Flood Advisory | LMK | Butler, Logan | 3 hr |
| Jul 6, 1:25 AM CDT | Flash Flood Warning | LMK | Logan | 110 min |
| Jul 6, 3:16 AM CDT | Areal Flood Warning | LMK | Logan | 6 hr |
| Jul 6, 7:35 AM CDT | Flash Flood Warning | LMK | Anderson, Franklin, Mercer, Woodford | 3 hr |
| Jul 6, 8:20 AM CDT | Flash Flood Warning | LMK | Scott | 3 hr |
| Jul 6, 10:32 AM CDT | Areal Flood Warning | LMK | Anderson, Franklin, Mercer, Scott, Woodford | 3 hr |
| Jul 6, 11:25 AM CDT | River Flood Warning | LMK | Carroll, Henry, Owen | 38 hr |
| Jul 6, 11:37 AM CDT | River Flood Warning | LMK | Hart | 3 days |
| Jul 6, 11:37 AM CDT | River Flood Warning | LMK | Edmonson | 4 days |
| Jul 6, 11:37 AM CDT | River Flood Warning | LMK | Butler, Warren | 4 days |
| Jul 6, 11:37 AM CDT | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 5 days |
| Jul 6, 2:15 PM CDT | Areal Flood Advisory | LMK | Allen, Barren, Butler, Edmonson, Grayson, Hart and 3 more | 12 hr |
| Jul 6, 2:26 PM CDT | Areal Flood Warning | LMK | Adair, Anderson, Bourbon, Boyle, Casey, Clark and 22 more | 12 hr |
Nearby
Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.